Upper urinary tract damage caused by ketamine snorting-A report of nine cases

3Citations
Citations of this article
8Readers
Mendeley users who have this article in their library.

Abstract

Objective: The toxicity of ketamine to genitourinary system not only involved in lower urinary tract, which include urinary frequency, urgency, suprapubic pain, dysuria and hematuria, but also upper urinary tracts. However, the reports of ketmaine-induced upper urinary tract damage were rare. Materials and methods: Herein, we reported nine ketamine abusers presented with moderate flank pain with hydronephrosis and lower urinary tract symptoms from three medical centers located around Taiwan. Results: All patients were diagnosed of hydronephrosis by sonography or abdominal computed tomography scans and 7 cases combined with acute kidney injury. They all receive ureteroscopy exam and double-J stenting. All of their flank pain and renal function impairment improved during follow up. Conclusion: To the best of our knowledge, currently there is no standard therapy for ketamine-induced nephropathy, we therefore supplied a therapeutic choice for those ketamine abuser combined with hydronephrosis and/or acute kidney injury.

Cite

CITATION STYLE

APA

Lee, H. Y., Hsu, Y. C., Hsu, C. Y., Chou, E. C. L., Li, C. C., Juan, Y. S., & Jang, M. Y. (2015). Upper urinary tract damage caused by ketamine snorting-A report of nine cases. Urological Science, 26(3), 182–185. https://doi.org/10.1016/j.urols.2015.07.008

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free